Yes, unfortunately, that is part of the heinous nature of our disease and one of the reasons that it is so difficult to diagnose. Symptoms come and go, new symptoms appear and old symptoms get worse. Test results change as our symptoms change - negative on one reading, positive on the next. There is no way to predict anything with Lupus except the fact that it is an ever changing disease that can affect every part of our body (hence the name "Systemic"), from our skin, to our muscles to our internal organs!
I've never taken Elavil, but here is some information about it:
ELAVIL (aka: Amtriptyline): (FYI - this drug has been known to cause Lupus-like symptoms as a side effect; Lack of energy/fatigue (common), Skin conditions, Skin rash
Erythema annulare centrifigum (rare)-chronic occurring red raised rash.
For Lupus patients, Elavil is generally prescribed for neuropathy ( a disorder of nerve(s) apart from the brain and spinal cord which can cause tingling, numbness, unusual sensations).
For Fibromyalgia patients, Elavil is given for pain as is works on the neurons that carry the pain signal.
Elavil is actually a Tricyclic antidepressant. The common side effects include: Anticholinergic effects (e.g. dry mouth, blurred vision, urinary retention, constipation, palpitations, tachycardia, associated sublingual adenitis or gingivitis). Weight loss or gain. Tinnitus, drowsiness, nervousness, insomnia, Hypotension, dizziness, rash sweating, confusion, mania, psychosis, heart block, arrhythmias, extrapyramidal symptoms. Gastric upset. Endocrine effects (e.g. changes in libido, impotence, gynecomastia, galactorrhea). Rarely, bone marrow depression, hepatic toxicity, seizures, peripheral neuropathy, severe cardiovascular effects in patients with cardiac disease, photosensitivity, Dysarthria, stuttering, renal failure. Withdrawal symptoms.
Peace and Blessings
Look For The Good and Praise It!